I am a freshman in college and have been struggling with binge eating disorder, anxiety, and major depression. I love the school I attend, but for some reason I am always emotional and binge eating for comfort. Has anyone taken lexapro and experienced less binges? I'm hoping with less depression the binge eating will happen less as well.
Will lexapro help with binge eating disorder?
- 7 Feb 2016 by ROBI48
- 7 July 2016
- lexapro, bulimia, depression, eating disorder, anxiety, social anxiety disorder, generalized anxiety disorder, binge eating disorder, major depressive disorder, disorder, major depression disorder
Hi, ROB! Actually, binge eating is generally associated with anxiety which in turn is often associated with... you guessed it... depression. And yes, an article in Current Psychiatry reported that in several placebo-controlled studies Lexapro was significantly more effective (as well as being an excellent treatment for depression/anxiety) in controlling binge eating than the placebo.
I never had that problem myself, but Lexapro worked very well for me in treating my depression.
I wish you you all the best with this and your studies, WCV
Hi rob- Binge eating can be associated with the anxiety and depression. WCV is right that one can lead to another. I have heard good things about Lexapro working for all the areas that you mentioned. You will have to try it to know if it is going to work. You can always post here to share your journey. Best to you, hope it all works out :)
ROB; YES this should help just as the other 2 post say the problem is in most cases anxiety and depression. Just remember if your just starting Lexapro for the first couple of weeks you may get some side effects then those ones go away.Then slowly over the period of another 4 to 6 weeks you should start to feel better and that is when you reach the full blood level of this medication but you do start to get some relief Normally anywhere during the treatment. Good Luck,Chuck1957
I am also a college student and I have been dealing with some very similar things that you are going through. My doctor put me on vyvanse which was actually the first approved drug for BED. I have found it very effective and I have also found that it often lessens my anxiety and makes me feel less depressed. Maybe talk to your doctor about that?
LEXAPRO like ALL SSRI will in time add weight its just the nature of the ssris, At first you may loose weight in the first 2 month. but you wont find many on LEXAPRO or any med ,after a year that hasn't put on at least 12 lb , phycotic meds put on mass weight gain , ANXIERY is a weight loss illness you can lose half your body weight . stop anxiety and you will put on weight that's natural your nerves are not burning it off , depression you can put on weight with eating when you down . try to be more out going get out friends
I have suffered with anxiety and depression for over 15 years and I've taken all kinds of antidepressants which all made me gain weight and cause my anxiety to become worse. Also the weight gain caused me to become even more depressed. I stopped all the antidepressants and decided that taking antianxiety meds worked much better for me. I take xanax and I've taken it for over 10 years (only stopping while I was pregnant) but my depression isn't nearly as bad as it was when I was taking the antidepressants. They just made everything worse. As for the binge eating try a different medication such as vyvanse which is what it's prescribed for. If you don't want to try vyvanse go on a diet. Good luck
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2015 • 1 answer
Posted 4 Aug 2016 • 4 answers
Posted 24 Nov 2016 • 2 answers
Posted 18 Jan 2017 • 1 answer
Posted 27 Oct 2017 • 2 answers